Marine Thunderstorm Wind, Hbr Beach to Pt Sanilac Mi
- When
- May 22, 4:10 PM EST
- Where
- Hbr Beach to Pt Sanilac Mi marine zone, Forestville
- Measured
- 45 kt (52 mph) estimated gust
- Reported by
- TRAINED SPOTTER
2 marine thunderstorm wind, as filed by the National Weather Service.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at May 22, 1:30 PM EST, 2 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 230 PM EDT SAT MAY 22 2004 .DISCUSSION... SLOW SURFACE BASED DESTABILIZATION CONTINUES OVER SOUTHEAST LOWER MICHIGAN EVEN WITH MCS CLOUD DEBRIS CONTINUING TO MOVE ACROSS SOUTHERN LOWER. IN ADDITIONAL SURFACE WAVE NEAR GRAND RAPIDS SHOULD MOVE ACROSS CENTRAL PORTION OF CWA THROUGH 00Z. AS DESTABILIZATION CONTINUES AND INCREASED LOW LEVEL CONVERGENCE ANTICIPATE BROKEN CONVECTION TO FIRE THIS AFTERNOON AND EVENING. MAIN CONCERN WILL BE ALONG AND SOUTH OF WARM FRONT...FROM GENESEE VALLEY SOUTHWARD TO THE OHIO BORDER. THREAT WILL BE MAINLY DAMAGING WINDS AND HEAVY RAIN AS 18Z DTX SOUNDING INDICATING FREEZING LEVEL AROUND 12.9K AND 50 KT WIND MAX AT 10K FEET. WILL CONTINUE WITH MENTION OF FLOOD WATCH ENTIRE CWA...WITH GREATER RAINFALL TOTALS ANTICIPATED ALONG AND SOUTH OF WARM FRONT. MAY BE ABLE TO DROP FLOOD WATCH OVER SOUTHERN PORTIONS OF CWA LATER THIS EVENING AS MODELS INDICATE PERSISTENT 850 MB THETA-E RIDGE AXIS OVER EXTREME NORTHERN OHIO VALLEY 18Z-06Z. MODELS NOT IN GOOD AGREEMENT...POSSIBLE CONVECTIVE FEEDBACK PROBLEMS IN GFS AND ETA INITIALIZED SFC LOW OVER KANSAS MUCH BETTER. THUS ETA WILL BE MODEL OF CHOICE FOR AFTERNOON PACKAGE. WARM FRONT WILL MAKE LITTLE PROGRESS THIS EVENING...WITH POTENTIAL FOR ANOTHER MCS TO FIRE OVER SOUTHERN WISCONSIN IN VICINITY OF LOW LEVEL JET...AND NOSE OF GOOD MOISTURE TRANSPORT. 850-300 MB THICKNESS FIELD/ CORFIDI VECTORS INDICATE EASTWARD PROPAGATION ACROSS THE NORTHERN CWA AFTER MIDNIGHT...AND POSSIBLY EVEN NORTH OF THE CWA...AS WARM FRONT CONTINUES TO LIFT NORTH OF SAGINAW VALLEY AFTER MIDNIGHT. SHOULD SEE A BREAK IN CONVECTION ON SUNDAY MORNING THROUGH MID AFTERNOON...HOWEVER MID LEVEL LAPSE RATES STILL STEEP ENOUGH TO MENTION SCATTERED CONVECTION. COLD FRONT TO APPROACH CWA BY LATE SUNDAY AFTERNOON...WITH NOTABLE INCREASE IN LOW LEVEL WIND FIELD AHEAD OF FRONT...35KTS AT 850 MB...AND RIBBON OF HIGHER THETA-E AIR AS WELL. PLENTY OF INSTABILITY FOR A SEVERE THREAT AGAIN...HOWEVER FLOODING THREAT NOT AS GREAT...AS PRECIP WATER DROPS AND STORM MOTION VECTORS INCREASE TO 25M/S. GOOD SUBSIDENCE BEHIND COLD FRONT...SHOULD SCOUR OUT ALL PCPN LATE SUNDAY NIGHT AND MONDAY...BEFORE FRONT RETURNS NORTHWARD AGAIN LATE MONDAY NIGHT. && .DTX WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH THROUGH 6 AM SUNDAY FOR ALL OF SOUTHEAST LOWER MICHIGAN. && GSS EXPERIMENTAL GRAPHICAL FORECASTS ARE AVAILABLE ONLINE AT HTTP://WWW.CRH.NOAA.GOV/DTX (ALL LOWER CASE)
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 245 PM EDT SAT MAY 22 2004 MIZ047>049-053>055-060>063-068>070-075-076-082-083-231000- BAY-GENESEE-HURON-LAPEER-LENAWEE-LIVINGSTON-MACOMB-MIDLAND-MONROE- OAKLAND-SAGINAW-SANILAC-SHIAWASSEE-ST. CLAIR-TUSCOLA-WASHTENAW-WAYNE- 245 PM EDT SAT MAY 22 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT TORNADO WATCH NUMBER 248 IS IN EFFECT UNTIL 800 PM EDT TONIGHT. ALSO... A FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY MORNING AS ADDITIONAL HEAVY RAINFALL IS ANTICIPATED THIS AFTERNOON AND TONIGHT. NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT ACROSS SOUTHEAST MICHIGAN. THE BEST CHANCE FOR SEVERE THUNDERSTORMS IS BETWEEN 3 PM AND 8 PM. SOME OF THE THUNDERSTORMS THIS AFTERNOON AND TONIGHT MAY BE SEVERE...WITH THE POSSIBILITY OF TORNADOES...HAIL OVER ONE INCH IN DIAMETER AND WIND GUSTS POSSIBLY OVER 70 MPH THE MAIN HAZARDS. THE PRIMARY THREAT FOR SEVERE WEATHER WILL BE ALONG AND SOUTH OF M 46... OR SOUTH OF A LINE FROM SAGINAW TO SANDUSKEY. THUNDERSTORM MOVEMENT WILL BE EAST AT AROUND 35 MPH. A FRONTAL BOUNDARY WILL CONTINUE TO LINGER ACROSS LOWER MICHIGAN THROUGH THE WEEKEND. THIS WILL PROVIDING A FOCUSING MECHANISM FOR CONTINUED THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND TONIGHT. AS A RESULT... VERY HEAVY RAINS ARE POSSIBLE AS THUNDERSTORMS OCCUR THROUGH TONIGHT. A FLOOD WATCH CONTINUES IN EFFECT FOR ALL OF SOUTHEAST MICHIGAN. PLEASE REFER TO THE LATEST SEVERE WEATHER AND FLOOD STATEMENTS FOR THE LATEST INFORMATUON FROM YOUR NATIONAL WEATHER SERVICE. .DAY TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS ARE EXPECTED ON SUNDAY...SOME OF WHICH MAY BE SEVERE WITH LARGE HAIL...DAMAGING WIND GUSTS...AND POSSIBLE TORNADOES. A FEW STORMS MAY LINGER INTO MONDAY MORNING...BEFORE THE NEXT CHANCE OF THUNDERSTORMS ON TUESDAY. .SPOTTER INFORMATION STATEMENT... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SPOTTER ACTIVATION IS NEEDED THIS AFTERNOON AND TONIGHT. BGM/WAG HTTP://WWW.CRH.NOAA.GOV/DTX (ALL LOWER CASE)
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
357 PM EDT SAT MAY 22 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0335 PM TSTM WND GST 8 SW CHESANING 43.10N 84.23W
05/22/2004 80 MPH SHIAWASSEE MI TRAINED SPOTTER
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
501 PM EDT SAT MAY 22 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0350 PM TORNADO NE CHESANING 43.18N 84.12W
05/22/2004 SAGINAW MI LAW ENFORCEMENT
TREES AND WIRE DOWN
0358 PM TORNADO 3 WSW BURT 43.22N 83.96W
05/22/2004 SAGINAW MI LAW ENFORCEMENT
TORNADO REPORTED AT GARY AND BUECHE, WIRE AND TREES
REPORTED DOWN
0400 PM TORNADO 2 NW BURT 43.26N 83.93W
05/22/2004 SAGINAW MI AIRPLANE PILOT
TORNADO AT M-13 AND BIRCH RUN, TREES AND WIRES REPORTED
DOWN
0402 PM TORNADO 4 SW ARTHUR 43.40N 83.81W
05/22/2004 SAGINAW MI LAW ENFORCEMENT
TORNADO REPORTED AT M-46 AND BEYER, TREES AND WIRES DOWN
0412 PM HAIL FRANKENMUTH 43.33N 83.74W
05/22/2004 0.25 INCH SAGINAW MI AMATEUR RADIO
MAIN AND TUSCOLA
&&2 marine thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Lake Huron in 2004Every state in 2004This day in weather history
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5399786, 5399787.